Alert archive / California / Wind Advisories in 2007

Wind Advisory 9, NWS Sacramento, CA

May 21, 2007

NWS Sacramento, CA issued this wind advisory at May 21, 2007, 10:12 AM PDT. It took effect at May 21, 2007, 10:38 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 21, 2007, 10:12 AM PDT (17:12 UTC)
In effect from
May 21, 2007, 10:38 AM PDT
Expired
May 21, 2007, 9:00 PM PDT
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 211712
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1012 AM PDT MON MAY 21 2007

...GUSTY NORTHERLY WINDS IN THE SACRAMENTO VALLEY AND DELTA AND
LAKE COUNTY ALONG WITH THE EASTERN FOOTHILLS THIS AFTERNOON AND
EVENING...

.HIGH SURFACE PRESSURE OVER THE PACIFIC NORTHWEST AND LOW PRESSURE OVER
THE DESERT SOUTHWEST IS BRINGING A STRONG NORTHERLY SURFACE
PRESSURE GRADIENT ACROSS INTERIOR NORTHERN CALIFORNIA. THIS
GRADIENT IS EXPECTED TO INCREASE THIS AFTERNOON BRINGING HIGHER
WINDS. 

CAZ015>018-066-220300-
/O.NEW.KSTO.WI.Y.0009.070521T1900Z-070522T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
1012 AM PDT MON MAY 21 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 
NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING. THE WINDS WILL BE STRONGEST
ALONG THE WEST SIDE OF THE VALLEY AND THROUGH NORTHEAST TO
SOUTHWEST GAPS IN THE EASTERN FOOTHILLS. THE WINDS ARE EXPECTED TO
DECREASE LATER THIS EVENING. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HSO
3 follow-up statements
000 
WWUS76 KSTO 211738 AAA
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1038 AM PDT MON MAY 21 2007

...GUSTY NORTHERLY WINDS IN THE SACRAMENTO VALLEY AND DELTA AND
LAKE COUNTY ALONG WITH THE EASTERN FOOTHILLS THIS AFTERNOON AND
EVENING...

.HIGH SURFACE PRESSURE OVER THE PACIFIC NORTHWEST AND LOW
PRESSURE OVER THE DESERT SOUTHWEST IS BRINGING A STRONG NORTHERLY
SURFACE PRESSURE GRADIENT ACROSS INTERIOR NORTHERN CALIFORNIA.
THIS GRADIENT IS EXPECTED TO INCREASE THIS AFTERNOON BRINGING
HIGHER WINDS.

CAZ064-220145-
/O.EXA.KSTO.WI.Y.0009.070521T1900Z-070522T0300Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1038 AM PDT MON MAY 21 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR LAKE COUNTY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING. THE WINDS ARE EXPECTED TO
DECREASE LATER THIS EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ015>018-066-220145-
/O.CON.KSTO.WI.Y.0009.070521T1900Z-070522T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
1038 AM PDT MON MAY 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
THE SACRAMENTO VALLEY AND DELTA ALONG WITH THE NORTHEAST FOOTHILLS. THE
NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING.
NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING. THE WINDS WILL BE STRONGEST
ALONG THE WEST SIDE OF THE VALLEY AND THROUGH NORTHEAST TO
SOUTHWEST GAPS IN THE EASTERN FOOTHILLS. THE WINDS ARE EXPECTED TO
DECREASE LATER THIS EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000
WWUS76 KSTO 220301
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
801 PM PDT MON MAY 21 2007

...GUSTY NORTHERLY WINDS IN THE NORTHERN SACRAMENTO VALLEY TO
INCLUDE VALLEY AND ADJACENT AREAS NORTH OF WILLOWS AND CHICO WILL
CONTINUE FOR AT LEAST ANOTHER HOUR THIS EVENING WHILE WINDS
THROUGH THE DELTA AND THE SOUTHERN SACRAMENTO VALLEY ALONG WITH
LAKE COUNTY AND THE EASTERN FOOTHILLS WILL EXPIRE SHORTLY...


CAZ017-018-064-066-220415-
/O.CAN.KSTO.WI.Y.0009.000000T0000Z-070522T0300Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
801 PM PDT MON MAY 21 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE WIND
ADVISORY FOR THE SOUTHERN SACRAMENTO VALLEY AND DELTA ALONG WITH
THE NORTHEAST FOOTHILLS AND LAKE COUNTY.

THE TIGHT GRADIENT THAT SET UP TODAY HAS WEAKENED SOMEWHAT THIS
EVENING. THE APPROACH OF SUNSET HAS ALSO AIDED IN THIS DECREASE IN
WIND SPEEDS. 

$$

CAZ015-016-220415-
/O.EXT.KSTO.WI.Y.0009.000000T0000Z-070522T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
801 PM PDT MON MAY 21 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. 
NORTHERLY WINDS 20 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
THIS EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JCLAPP
000 
WWUS76 KSTO 220401
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
901 PM PDT MON MAY 21 2007

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY TO INCLUDE REDDING AND
RED BLUFF AS WELL AS CHICO AND WILLOWS.


CAZ015-016-220515-
/O.EXP.KSTO.WI.Y.0009.000000T0000Z-070522T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
901 PM PDT MON MAY 21 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

THE TIGHT GRADIENT THAT SET UP TODAY HAS WEAKENED SOMEWHAT THIS
EVENING. THIS HAS ALLOWED THE WINDS TO DECREASE BELOW ADVISORY
LEVEL CRITERIA. SUNSET HAS ALSO AIDED IN THIS DECREASE IN WIND
SPEEDS. WINDS WILL REMAIN BREEZY TONIGHT.

$$

JCLAPP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 21, 9:00 AM PDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 21, 9:00 AM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PDT MON MAY 21 2007

.DISCUSSION...
UPPER LEVEL LOW MOVES TO THE EAST TODAY AS A RIDGE OF HIGH PRESSURE
BUILDS OFF THE WEST COAST AND THE FLOW BECOME NORTHWESTERLY ALOFT. AT 8AM
MFR-SAC GRADIENT AROUND 10 MB WITH THE RDD-SAC PART INCREASING TO
3.3 MB. THE MFR-SAC GRADIENT IS EXPECTED TO INCREASE TO AROUND 12 MB
THIS AFTERNOON AND EARLY EVENING. THIS NORTHERLY SURFACE PRESSURE
GRADIENT WILL BRING BREEZY CONDITIONS TO THE VALLEY TODAY. THE
NORTHERLY WINDS WILL BRING SOME ADIABATIC WARMING TO THE LOWER
ELEVATIONS TODAY FOR TEMPERATURES SLIGHTLY WARMER THAN YESTERDAY.
850 MB TEMPERATURES ACTUALLY DROP ABOUT A DEGREE THIS AFTERNOON
COMPARED TO YESTERDAY SO THE HIGHER ELEVATIONS WILL PROBABLY SEE
SLIGHT COOLING.  850 MB TEMPERATURES RISE TUESDAY AND WEDNESDAY FOR
A WARMING TREND EVERYWHERE. THE MODELS VARY BEYOND WEDNESDAY WITH
THE GFS SHOWING A LOW OVER THE PACIFIC NORTHWEST FROM THURSDAY
THROUGH THE WEEKEND FOR COOLER TEMPERATURES. THE ECMWF SHOWS A WEAK
WAVE MOVE THROUGH TO THE NORTH ON THURSDAY AND SUNDAY FOR PERIODS OF
CLOUDS AND LITTLE CHANGE IN TEMPERATURES.  WILL HAVE TO LOOK AT THE
12Z RUNS FOR THE HOLIDAY WEEKEND.

&&

.AVIATION...
HIGH PRESSURE AT SURFACE AND ALOFT BUILDS INTO NORCAL TODAY.  125KT
N-NW ORIENTED JETSTREAM OVER NORCAL THIS MORNING WILL SHIFT INTO THE
GREAT BASIN THIS AFTERNOON AND EVENING.  LIMITED HIGH LEVEL MOISTURE
NEAR THE JETSTREAM WITH SOME INSTABILITY ALONG THE WEST SLOPES OF
THE SIERRA.  INSTABILITY SHIFTS SOUTH OF INTERSTATE 80 THIS
AFTERNOON. CUMULUS BUILDUPS EXPECTED THESE AREAS BUT LITTLE OR NO
THUNDERSTORM ACTIVITY.

VFR SCT250 MOST AREAS EXCEPT ALONG W SLOPES OF THE SIERRA SCT100-120
TIL 03Z. ALONG COAST LIMITED IFR/LIFR CONDITIONS TIL 19Z THEN
REDEVELOPING AFT 06Z TONIGHT. NW FLOW ALF WITH AREAS NW-NE SFC WND
G30KT TDA INTO TUES ALL AREAS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 21, 7:00 AM PDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT MON MAY 21 2007

CAZ013>019-063-064-066>069-221400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. INCREASING NORTHERLY
PRESSURE GRADIENTS WILL CAUSE BREEZY NORTHERLY WINDS TODAY. LOCAL
GUSTS 20 TO 30 MPH ARE POSSIBLE IN THE VALLEY TODAY...WITH LOCAL
GUSTS 30 TO 40 MPH OVER MOUNTAIN RIDGES TODAY AND TONIGHT. THE
NORTHERLY WINDS WILL LOWER HUMIDITIES WITH POOR HUMIDITY RECOVERY
OVERNIGHT.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LATEST MODEL GUIDANCE
SUGGESTS THE WEEK AHEAD WILL NOT BE AS WARM AS INDICATED BY PREVIOUS
MODEL RUNS OVER THE WEEKEND.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.